MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; MONOFOCAL IOLS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; MONOFOCAL IOLS
Model Number DIB00
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: information unknown/not provided.If explanted, give date: not applicable as the device remains implanted.The intraocular lens (iol) is not returning for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the doctor implanted an intraocular lens and after implanting the lens, he noticed a divot in the anterior surface of the lens.Once the doctor identified the divot, he used both his irrigation/aspiration (i/a) tip and 2nd instrument to see if he could remove the mark.The doctor was unable to remove it as he felt it was inside the anterior portion of the optic.The doctor was to see the patient on the next day for evaluation.Reportedly, the lens remains implanted.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information indicated that the photo provided was evaluated and it shows an implanted lens, and something can be observed on the lens surface.However, through the photo it is not possible to determine if the condition observed is related to a scratch, to inclusion or to another condition.Since there is no sample (e.G., the lens or the device) returned for further evaluation, the complaint reported cannot be confirmed by manufacturing site as related or originated during the manufacturing process.Therefore, the reported issues could not be verified, and product quality deficiency could not be determined.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11572943
Report Number2648035-2021-07464
Device Sequence Number4352045
Product Code HQL
UDI-Device Identifier05050474731455
UDI-Public(01)05050474731455(17)240108
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0050
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1